Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 37, NWS Little Rock, AR

July 14, 2002Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 14, 2002, 12:06 PM CDT for Saline County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2002, 12:06 PM CDT (17:06 UTC)
Expired
Jul 14, 2002, 2:15 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Saline County, AR

The radar

The Little Rock radar (KLZK), 40 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 141706
FFWLIT
ARC125-141915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1204 PM CDT SUN JUL 14 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SALINE COUNTY IN CENTRAL ARKANSAS

* UNTIL 215 PM CDT

* AT 1200 PM...DOPPLER WEATHER RADAR INDICATED A NEARLY               
  STATIONARY BAND OF SHOWERS AND THUNDERSTORMS FROM AROUND PARON TO  
  HASKELL. THE RADAR WAS ESTIMATING THAT 2 TO 3 INCHES OF RAIN HAD   
  ALREADY FALLEN ACROSS PORTIONS OF SALINE COUNTY. WITH ADDITIONAL   
  HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3476 9260 3446 9240 3444 9265 3476 9290

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:20 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 14, 10:20 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 AM CDT SUN JUL 14 2002

WILL BE SENDING OUT AN UPDATE THIS MORNING. LATEST SURFACE OBS PUT
SURFACE BOUNDARY ROUGHLY FROM KDEQ TO BETWEEN KLIT AND KPBF TO
POINTS EASTWARD. BOUNDARY AND UPPER LOW WILL ALLOW A FOCUS FOR TSRA
DEVELOPMENT THIS AFTERNOON. HEATING FROM BREAKS IN THE CLOUDS WILL
PROVIDE THE NEEDED TRIGGER...AND ISOLD CONVECTION ALREADY DEVELOPING
INVOF THE FRONT.

TEMPERATURES LOOK GOOD FOR NOW...GIVEN THE AMOUNT OF EXPECTED CLOUD
COVER. WINDS ARE ON TRACK...MOSTLY LIGHT AND VARIABLE. ONLY MAJOR
CHANGES TO FORECAST WILL BE TO BUMP POPS UP IN CENTRAL ZONES TO 40
PERCENT...AND TO REMOVE MORNING FOG WORDING.

UPDATED FORECAST WILL BE SENT AROUND 1030 AM.

FCSTID = 57

.LZK...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 11:41 AM CDTFlash Flood WarningLZKGrant2 hr
Jul 14, 12:20 PM CDTSevere Thunderstorm WarningLZKJefferson25 min
Jul 14, 12:58 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry27 min
Jul 14, 1:38 PM CDTSevere Thunderstorm WarningLZKLogan37 min
Jul 14, 1:40 PM CDTSevere Thunderstorm WarningLZKLogan, Yell35 min
Jul 14, 2:04 PM CDTFlash Flood WarningLZKLogan86 min
Jul 14, 3:28 PM CDTSevere Thunderstorm WarningLZKMontgomery32 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.